Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2017, 1:02 PM EDT for Oglethorpe County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 1:02 PM EDT (17:02 UTC)
- Expired
- Aug 14, 2017, 1:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Oglethorpe County, GA
The radar
The Robins AFB radar (KJGX), 121 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
239
WWUS82 KFFC 141702
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
102 PM EDT MON AUG 14 2017
GAZ038-141730-
Oglethorpe GA-
102 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OGLETHORPE COUNTY UNTIL
130 PM EDT...
At 102 PM EDT...a strong thunderstorm was near Woodville, or 11 miles
northeast of Greensboro...moving east at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Philomath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3372 8297 3369 8302 3371 8305 3370 8311
3372 8312 3381 8302 3374 8295 3373 8295
TIME...MOT...LOC 1702Z 249DEG 8KT 3371 8306
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:36 AM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Aug 14, 7:36 AM EDT, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 736 AM EDT Mon Aug 14 2017 .PREV DISCUSSION... /Issued 350 AM EDT Mon Aug 14 2017/ SHORT TERM /Today through Tuesday/... A weak stationary frontal boundary remains situated across central GA this morning. This boundary will continue to provide focus for afternoon/evening showers and thunderstorms through the short term period. Coverage of storms today is expected to be a bit more widespread than the previous two days. An upper disturbance will provide a bit more support for the development of storms. The shortwave is expected to be closest to the northern tier of the state, while the best moisture/surface instability will be along and south of the old frontal boundary. Will go ahead and have likely pops for the mid to late afternoon, when the coverage of storms should be highest. With decent surface instability and moderately steep lapse rates, strong storms will be possible. An isolated severe storm is not out of the question. One thing is certain, the storms will be heavy rainers. PWATS remain around 2" and BL winds are expected to be blo 20kt, so storms will be slow movers. Do expect activity to decrease overnight with the loss of heating, but with the moist airmass continuing, will leave slight pops in overnight for stray showers. A little less coverage is expected on Tuesday, but will have to watch for any pieces of shortwave energy that come through in the flow and interact with the old boundary. The models are trying to build high pressure in aloft later in the day, so that could potentially limit convective coverage also. NListemaa LONG TERM /Tuesday Night through Sunday/... We will go through most of the long term under a moist and unstable airmass as a mid-level ridge of high pressure continues to build into the area through mid-week. As we approach the weekend, a digging trough will emerge from the Great Lakes region eventually moving east, undercutting the existing ridge. A trailing front associated with this low will move south into the area Friday night into early Saturday, eventually stalling across central/southern GA through the remainder of the weekend. Given this synoptic pattern, we can expect to have scattered to numerous showers/thunderstorms through much of the work-week. There may be a bit less coverage Saturday behind the front, especially across the north. Looking a bit further at the upper level support, one could argue that we should see a bit more coverage of precipitation across the northern tier on Friday and then across central GA Saturday ahead/along the front. While this is toward the end of the forecast period, models have been fairly consistent in bringing a front across the region near the beginning of the weekend. Confidence in the exact timing and intensity of the frontal passage and associated precipitation activity is low. Temperatures will be around normal, perhaps a bit above normal Thursday and Friday with southerly flow ahead of the incoming front. 26 && .AVIATION... 12Z Update... No major changes needed for the TAF this cycle. Better chances for convection this afternoon and have changed the prob to a tempo for the late afternoon. Winds should remain on the west side. //ATL Confidence...12Z Update... High confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 89 71 89 71 / 60 40 40 30 Atlanta 89 72 88 72 / 60 40 40 30 Blairsville 83 67 85 66 / 60 40 40 30 Cartersville 90 72 88 72 / 60 40 40 30 Columbus 93 76 92 76 / 60 40 60 30 Gainesville 88 72 88 72 / 60 40 40 30 Macon 93 74 93 74 / 60 40 60 30 Rome 89 72 89 72 / 60 40 40 30 Peachtree City 91 73 90 72 / 60 40 40 30 Vidalia 91 75 93 75 / 60 40 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 14, 3:52 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 352 AM EDT Mon Aug 14 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 352 AM EDT Mon Aug 14 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected. A few strong to severe storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be scattered to numerous thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 14, 7:31 AM EDT, 5 hours 31 minutes before
Special Weather Statement National Weather Service Peachtree City GA 731 AM EDT Mon Aug 14 2017 GAZ025-027-035>039-047-049>051-060>062-075-141400- Jackson-Madison-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Walton- Morgan-Greene-Taliaferro-Putnam-Hancock-Warren-Glascock- 731 AM EDT Mon Aug 14 2017 ...Patchy Dense Fog Across East Central Georgia This Morning... Patchy dense fog has developed across portions of east central Georgia this morning, mainly across areas that received heavy rainfall last evening. Visibilities less than half a mile are possible this morning, mainly through 10 AM.
Special weather statement, Aug 14, 12:38 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1238 PM EDT MON AUG 14 2017
GAZ025-035-141715-
Jackson GA-Barrow GA-
1238 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON AND BARROW
COUNTIES UNTIL 115 PM EDT...
At 1238 PM EDT...a strong thunderstorm was over County Line, or near
Winder. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Winder and County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3400 8375 3405 8379 3411 8370 3407 8364
TIME...MOT...LOC 1638Z 205DEG 1KT 3405 8375Special weather statement, Aug 14, 1:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
102 PM EDT MON AUG 14 2017
GAZ038-141730-
Oglethorpe GA-
102 PM EDT MON AUG 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OGLETHORPE COUNTY UNTIL
130 PM EDT...
At 102 PM EDT...a strong thunderstorm was near Woodville, or 11 miles
northeast of Greensboro...moving east at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Philomath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3372 8297 3369 8302 3371 8305 3370 8311
3372 8312 3381 8302 3374 8295 3373 8295
TIME...MOT...LOC 1702Z 249DEG 8KT 3371 8306The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:08 PM EDT | Special Weather Statement | FFC | Taylor | 22 min |
| Aug 13, 9:57 PM EDT | Flash Flood Warning | FFC | Schley | 6 hr |
| Aug 13, 10:02 PM EDT | Areal Flood Warning | FFC | Chattahoochee, Marion, Muscogee | 4 hr |
| Aug 14, 12:38 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| Aug 14, 1:59 PM EDT | Special Weather Statement | FFC | Walton | 31 min |
| Aug 14, 2:28 PM EDT | Special Weather Statement | FFC | Oconee | 32 min |
| Aug 14, 2:53 PM EDT | Special Weather Statement | FFC | Crisp | 52 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | FFC | Clarke | 35 min |
| Aug 14, 4:05 PM EDT | Special Weather Statement | FFC | Hancock | 25 min |
| Aug 14, 4:26 PM EDT | Special Weather Statement | FFC | Hancock | 49 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| Aug 14, 4:56 PM EDT | Special Weather Statement | FFC | Gordon | 34 min |
| Aug 14, 5:07 PM EDT | Special Weather Statement | FFC | Taliaferro | 23 min |
| Aug 14, 5:12 PM EDT | Special Weather Statement | FFC | Carroll, Coweta, Douglas, Heard | 33 min |
| Aug 14, 5:25 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Aug 14, 5:29 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Aug 14, 5:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Aug 14, 5:52 PM EDT | Special Weather Statement | FFC | Dodge | 23 min |
| Aug 14, 6:12 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 14, 6:25 PM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Aug 14, 6:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 6:34 PM EDT | Special Weather Statement | FFC | Muscogee | 26 min |
| Aug 14, 6:39 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Aug 14, 6:52 PM EDT | Special Weather Statement | FFC | Bibb | 23 min |
| Aug 14, 7:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 7:11 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Aug 14, 7:14 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Aug 14, 7:17 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Aug 14, 7:19 PM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Aug 14, 7:26 PM EDT | Special Weather Statement | FFC | Forsyth | 34 min |
| Aug 14, 7:32 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Aug 14, 7:34 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Aug 14, 7:41 PM EDT | Special Weather Statement | FFC | Gwinnett | 34 min |
| Aug 14, 7:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Aug 14, 7:54 PM EDT | Special Weather Statement | FFC | Marion | 51 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.